Kentucky, 2008Flood in Kentucky, February 8 to 21, 2008
February 8 to 21, 2008 · NWS PAH · 1 event in 1 county or zone
Numerous thunderstorms on the 5th accompanied a strong storm system that tracked northeast across southeast Missouri and southern Illinois. Heavy rainfall on ground that was already moist from January storms caused flooding of the Ohio River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms on the 5th accompanied a strong storm system that tracked northeast across southeast Missouri and southern Illinois. Heavy rainfall on ground that was already moist from January storms caused flooding of the Ohio River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 8, 2:15 AM CST, 11 hours 45 minutes earlier.
Area forecast discussion, Feb 8, 2:15 AM CST, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
215 AM CST FRI FEB 8 2008
.DISCUSSION...
A COUPLE OF WEAK TROUGHS/COLD FRONTS WILL TRAVERSE THE FORECAST AREA
THROUGH SUNDAY. EACH WILL BE ACCOMPANIED BY AN INCREASE IN
CLOUDINESS...BUT PRECIP CHANCES APPEAR TO BE ONLY SLIGHT WITH EACH
ONE.
LOTS OF CLEAR SKY INITIALLY THIS MORNING...BUT EXTENSIVE MID TO HIGH
CLOUDINESS WILL OVERSPREAD THE REGION THIS AFTERNOON. WITH THE
PASSAGE OF A 500 MB SHORTWAVE AND ASSOCIATED SURFACE TROUGH
TONIGHT...SKIES WILL CLEAR OVERNIGHT. MODERATELY STRONG LOW LEVEL
WARM ADVECTION TODAY ON BRISK SOUTHWEST WINDS WILL RESULT IN ABOVE
NORMAL TEMPS. GFS MOS GUIDANCE APPEARS REASONABLE BOTH TODAY AND
TONIGHT.
A STRONGER COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SATURDAY.
WARM ADVECTION AHEAD OF THIS FEATURE WILL RAISE TEMPS INTO THE 50S.
MOISTURE WILL BE VERY LIMITED WITH THE APPROACHING SYSTEM. ONCE THE
FRONT CROSSES THE FORECAST AREA SATURDAY NIGHT...A SURGE OF COLD AIR
WILL RETURN TEMPS TO SEASONABLE OR EVEN BELOW NORMAL LEVELS. THERE
IS CONSIDERABLE DIFFERENCE BETWEEN MOS GUIDANCE AND SREF 2 METER
TEMPS. PREFER COLDER 2 METER TEMPS OVER THE CLIMATOLOGICALLY BIASED
MOS GUIDANCE AT THIS TIME RANGE. POST FRONTAL 850 MB WINDS HAVE
CONSISTENTLY BEEN FORECAST FROM 50 TO 55 KNOTS BY SREF/GFS ENSEMBLES
PAST FEW DAYS. EXPECT A PERIOD OF GUSTY WINDS LATE SAT NIGHT AND
SUNDAY MORNING. USED BUFKIT TOOL TO PRODUCE WIND GUST GRIDS...BUT
EVEN THE FORECAST GUSTS UP TO AROUND 25 KNOTS MAY NOT BE HIGH ENOUGH.
ALTHOUGH NO FORECAST CHANGES WILL BE MADE YET FOR NEXT WEEK...THE
00Z GFS AND 00Z GFS ENSEMBLE MEANS ARE TRENDING STRONGER WITH THE
TUESDAY SYSTEM. 00Z GFS STRONGLY HINTS AT THUNDER AHEAD OF THE COLD
FRONT ON MONDAY NIGHT/TUESDAY. ANOTHER NOTICEABLE TREND IS THE
DEVELOPMENT OF A SURFACE LOW ALONG THE FRONT TUESDAY NIGHT. 00Z GFS
INTENSIFIES THIS LOW AS IT TRACKS OVER WESTERN KY ON WEDNESDAY. IF
THESE TRENDS PERSIST...POPS AND QPF WILL NEED TO BE RAISED TUESDAY
THROUGH WEDNESDAY.
&&
.AVIATION...
GENERALLY CLEAR SKIES EARLY THIS MORNING WITH PATCHY MVFR VSBYS IN
FOG. MID AND UPPER LEVEL CLOUDS WILL INCREASE TODAY...FOLLOWED BY
AREAS OF LOWER CLOUDINESS IN THE VFR RANGE THIS EVENING. SOUTHWEST
WINDS WILL INCREASE TO AROUND 10 KNOTS TODAY...THEN SHIFT WEST
TONIGHT AS THE SURFACE TROUGH ARRIVES.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
MY
Hazardous weather outlook, Feb 8, 4:16 AM CST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
416 AM CST FRI FEB 8 2008
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091230-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
416 AM CST FRI FEB 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
MINOR TO MODERATE FLOODING IS FORECAST OR OCCURRING ON SEVERAL
RIVERS...INCLUDING THE GREEN...WABASH...WHITE...AND OHIO RIVERS.
FURTHER INFORMATION IS CONTAINED IN FLOOD STATEMENTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MINOR TO MODERATE FLOODING OF SOME RIVERS WILL CONTINUE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MY
Flood, Union
- When
- February 8, 2:00 PM CST to February 21, 7:00 PM CST
- Where
- Union County, Uniontown to 1.14 mi WNW of Uniontown
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 37.770, -87.930
Minor flooding of the Ohio River occurred. At J.T. Myers Lock and Dam, the river crested at 42.87 feet on the 16th. Flood stage there is 37 feet. Minor flooding of low-lying bottomlands and fields occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, February 8 to 13, 2008$30,000 · 3 events
- Blizzard in North Dakota, February 8 to 9, 200818 events
- Winter Storm and Heavy Snow in Alaska, February 8 to 12, 200818 events
- Blizzard in Minnesota, February 8 to 9, 20089 events
- Extreme Cold in Montana, February 8 to 9, 20087 events
- Blizzard in North Dakota, February 8 to 9, 20087 events
- High Wind and Winter Weather in Colorado, February 8 to 9, 200876 kt wind · 5 events
- High Wind in Texas, February 8, 200861 kt wind · 2 events
- High Wind in Wyoming, February 8 to 9, 200889 kt wind · 2 events
- High Wind in New Mexico, February 8, 200851 kt wind · 2 events
- High Wind in Montana, February 8, 20082 events
- Extreme Cold in Alaska, February 8 to 10, 20082 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 77620.